MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG 2ND GENERATION PRIMARY CONSOLE RENT; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH CENTRIMAG 2ND GENERATION PRIMARY CONSOLE RENT; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number L201-90411
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the customer had an m4 alarm when utilizing one of their centrimag motors.The motor was replaced with a different one.
 
Additional Manufacturer Narrative
A1-a4: patient information not provided.Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was additionally reported that the alarm occurred during the setup and priming phase.There was no patient involvement.
 
Additional Manufacturer Narrative
D5 - operator of device: correction.Manufacturer's investigation conclusion: the reported event of a m4 alarm was not confirmed.Additional information provided communicated that products would be returned for analysis; however, to date no products have been returned.If any products are returned at a later date, this file will be reopened with further analysis.The root cause of the reported event could not be conclusively determined through this analysis.The serial number of the centrimag console was not provided with this event.The 2nd generation centrimag system operating manual section 10 ¿ ¿emergencies/troubleshooting¿ provides instructions for operation when there is a need to exchange the main console or motor with a backup console or motor.The recommended practice whenever there is a console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the back-up motor and console.Switch all components (console, motor, flow probe and cables) simultaneously to continue patient support, and then perform troubleshooting on the non-functioning system, when it is no longer being used for patient support.The 2nd generation centrimag system operating manual section 12.1 ¿ "appendix i ¿ primary console alarms and alerts" cover all alarms (auditory and visual), including motor alarms, and the appropriate actions to take if the issue does not resolve.No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
Section g3: the previous report was submitted on 18nov2024 with a g3 date of nov 18, 2024.The correct g3 for the previous report should have been nov 15, 2024.No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
G4: pma number corrected.No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the centrimag console was evaluated following the reported event of a m4 alarm; however, it was determined that the console was unrelated to the caused of the reported event.Per the centrimag motor investigation, an improper solder connection was identified, which resulted in the reported event.The centrimag console was not returned for analysis.If the console is returned at a later date, this file will be reopened with further analysis.The reported event could not be correlated to an issue with the centrimag console.The serial number of the centrimag console was not provided with this event.The current revision of the operating manual instructions for use (ifu) can be found on the eifu page of the abbott website.The 2nd generation centrimag system operating manual section 10 ¿ ¿emergencies/troubleshooting¿ provides instructions for operation when there is a need to exchange the main console or motor with a backup console or motor.The recommended practice whenever there is a console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the back-up motor and console.Switch all components (console, motor, flow probe and cables) simultaneously to continue patient support, and then perform troubleshooting on the non-functioning system, when it is no longer being used for patient support.The 2nd generation centrimag system operating manual section 12.1 ¿ "appendix i ¿ primary console alarms and alerts" cover all alarms (auditory and visual), including system and motor alarms, and the appropriate actions to take if the issue does not resolve.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG 2ND GENERATION PRIMARY CONSOLE RENT
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20050857
Report Number3003306248-2024-04406
Device Sequence Number7896173
Product Code DWA
UDI-Device Identifier07640135140672
UDI-Public(01)07640135140672
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberL201-90411
Device Catalogue NumberL201-90411
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer09/30/2024
11/18/2024
03/08/2025
10/16/2025
04/15/2026
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date10/16/2024
11/18/2024
04/01/2025
10/31/2025
05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown